Alert archive / Louisiana / Tornado Warnings in 2007

Tornado Warning 11, NWS Lake Charles, LA

February 13, 2007St. Mary Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Feb 13, 2007, 3:29 AM CST for St. Mary Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 13, 2007, 3:29 AM CST (09:29 UTC)
Expired
Feb 13, 2007, 4:00 AM CST
In force
31 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County St. Mary Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 12, 10:39 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2007-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2007-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLCH 130932
TORLCH
LAC101-131000-
/O.NEW.KLCH.TO.W.0011.070213T0929Z-070213T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
329 AM CST TUE FEB 13 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* TORNADO WARNING FOR...
  ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA

* UNTIL 400 AM CST

* AT 326 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES       
  SOUTHWEST OF BURNS POINT...MOVING EAST-NORTHEAST AT 30 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  BURNS POINT AT 340 AM CST
  RURAL SOUTHERN ST. MARY PARISH AT 345 AM CST

WATERSPOUTS THAT MOVE ONSHORE BECOME TORNADOES. PEOPLE ALONG THE 
SHORE SHOULD SEEK SHELTER IF THREATENING WEATHER APPROACHES.

A TORNADO MAY FORM AT ANY TIME - TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR SOUTH-CENTRAL LOUISIANA UNTIL 
6 AM CST.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 2964 9154 2958 9153 2955 9152 2953 9154
      2956 9143 2955 9140 2953 9142 2952 9134
      2951 9133 2953 9128 2955 9129 2964 9128

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Feb 12, 11:25 PM CST, 4 hours 4 minutes earlier.

Area forecast discussion, Feb 12, 11:25 PM CST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1125 PM CST MON FEB 12 2007

.UPDATE...
UPDATED THE ZONES TO REFLECT THE NEW TORNADO WATCH NUMBER 18.

&&

.PREV DISCUSSION... /ISSUED 402 PM CST MON FEB 12 2007/

DISCUSSION...AREA OF TSTMS HAS MADE SLOW EASTWARD PROGRESS THIS
AFTERNOON...AND THUS FAR ARE BEHAVING. HOWEVER...POTENTIAL STILL
EXISTS FOR SEVERE THUNDERSTORMS THIS EVENING...AS CONFLUENT ZONE
STILL WEST OF HOUSTON...AND ASSOCIATED DEEPER MOIST AXIS...SHIFTS
EASTWARD...IN ADDITION TO LFE REGION OF H3 JET NOSING INTO THE
AREA. INSTABILITY REMAINS SOMEWHAT MEAGER...THOUGH THIS IS PROGGED
TO GRADUALLY IMPROVE...AS ARE KINEMATIC FIELDS.

SHOWERS AND THUNDERSTORMS SHOULD BE MOSTLY OVER BY DAYBREAK
TUESDAY...THOUGH WILL CARRY A SMALL POP OVER EASTERN AREAS INTO
TUESDAY MORNING.

CDFNT WILL PROGRESS THROUGH THE AREA TOMORROW...WITH MUCH COOLER
AND DRIER AIR FILTERING INTO THE REGION. ATTM...HAVE REMOVED
MENTIONABLE PRECIP CHANCES FROM THE FORECAST BEYOND EARLY
TUESDAY...WITH MEAN TROF DOMINATING THE CONUS AND NO SIGNIFICANT
MOISTURE RETURN ANTICIPATED. NEVERTHELESS...ACTIVE JET WILL REMAIN
IN PLACE ACROSS THE SRN PLAINS...RUNNING THE TRAIN OF SHORTWAVES
RIGHT OVERHEAD. THINKING THAT MEAGER MOISTURE WILL PRECLUDE
ANYTHING MEASURABLE...THOUGH SOME LIGHT PCPN NOT OUT OF THE
QUESTION.

FOR TEMPERATURES...MAV/MET GUIDANCE WERE REASONABLY CLOSE IN THE
NEAR TERM TO GENERATE A COMPROMISE...AND IN THE EXTENDED...HPC
NUMBERS LOOKED OK.

AVIATION...SHOWERS AND THUNDERSTORMS WILL PROGRESS ACROSS THE
REGION FROM WEST TO EAST TONIGHT THROUGH EARLY TUESDAY. ACTIVITY
IS ALREADY ON KBPTS DOORSTEP...AND WILL BE SPREADING INTO KLCH
AND KAEX BETWEEN 6 AND 8 PM...AND KLFT BETWEEN 9 AND 11 PM. RAIN
WILL END FROM WEST TO EAST...STARTING AT KBPT BY MIDNIGHT...AND
ENDING AT KLFT BY DAYBREAK. SOME OF THE STORMS COULD BE ON THE
STRONG TO SEVERE SIDE.

MARINE...MODEST ONSHORE FLOW WILL CONTINUE TONIGHT AS A SURFACE
LOW PRESSURE SYSTEM MOVES EAST ACROSS THE SOUTHERN PLAINS INTO THE
MID MISSISSIPPI RIVER VALLEY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
TONIGHT INTO EARLY TUESDAY...ESPECIALLY OUT TO 20 NM. SCEC IN
PLACE FOR TONIGHT COULD BE UPGRADED TO SCA FOR TOMORROW AS SFC
FRONT PROGRESSES THROUGH THE COASTAL WATERS...RESULTING IN MODEST
TO STRONG OFFSHORE FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  55  68  38  50 / 100  10  10  10
KBPT  54  66  37  49 /  80  10  10  10
KAEX  54  63  35  47 / 100  10  10  10
KLFT  57  69  39  49 / 100  20  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...AVOYELLES...CALCASIEU...CAMERON...
     EVANGELINE...IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER
     ST. MARTIN...RAPIDES...ST. LANDRY...ST. MARY...UPPER ST.
     MARTIN...AND VERMILION.

TX...NONE.
GM...TORNADO WATCH UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20
     NM...AND COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM.

&&
Hazardous weather outlook, Feb 12, 4:08 AM CST, 23 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
408 AM CST MON FEB 12 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-131015-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
408 AM CST MON FEB 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS THIS AFTERNOON INCREASING THROUGH THE
OVERNIGHT HOURS BECOMING NUMEROUS AROUND MIDNIGHT. A FEW STORMS
TONIGHT AND THROUGH THE OVERNIGHT HOURS HAVE THE POTENTIAL OF
BECOMING SEVERE WITH THE THREAT FROM LARGE HAIL... DAMAGING
WINDS...AND ISOLATED TORNADOS POSSIBLE. STORMS WILL END TOMORROW
MORNING BEHIND A COLD FRONT THAT WILL PUSH THROUGH SOUTHEAST TEXAS
AND SOUTHERN LOUISIANA AROUND THE NOON HOUR.

HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
COLDER AIR WILL FILTER DOWN INTO THE REGION WITH SKIES GRADUALLY
CLEARING AND TEMPERATURES DROPPING. MORNING LOWS ON THURSDAY INTO
FRIDAY MORNING WILL RANGE FROM THE UPPER 20S ACROSS CENTRAL
LOUISIANA AND THE LAKES REGION OF SOUTHEAST TEXAS TO THE LOWER 30S
ALONG THE COAST.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED.

K. KUYPER

In the hours before

Local storm report, Feb 13, 2:29 AM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
229 AM CST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     HAIL             VILLE PLATTE            30.69N 92.28W
02/13/2007  E0.88 INCH       EVANGELINE         LA   LAW ENFORCEMENT

&&

K. KUYPER
Local storm report, Feb 13, 2:45 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
245 AM CST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     HAIL             3 NW RICHARD            30.45N 92.35W
02/13/2007  M0.88 INCH       ACADIA             LA   LAW ENFORCEMENT

&&

K. KUYPER
Local storm report, Feb 13, 2:52 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
252 AM CST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     HAIL             2 S VILLE PLATTE        30.66N 92.28W
02/13/2007  E0.88 INCH       EVANGELINE         LA   PUBLIC

            TATE COVE ROAD

&&

K. KUYPER
Local storm report, Feb 13, 2:55 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
255 AM CST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     TORNADO          YOUNGSVILLE             30.10N 91.99W
02/13/2007                   LAFAYETTE          LA   BROADCAST MEDIA

            KLFY-TV REPORTS 6 HOMES DAMAGED WITH HOLES IN ROOFS IN
            HUNTERS RIDGE SUBDIVISION. 2 HOUSES ARE 75 PERCENT
            DESTROYED.

&&

SHAMBURGER
Local storm report, Feb 13, 2:58 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
258 AM CST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     HAIL             HENDERSON               30.31N 91.80W
02/13/2007  E1.00 INCH       ST. MARTIN         LA   BROADCAST MEDIA

            LARGE HAIL REPORTED IN HENDERSON BY KLFY-TV.

&&

SHAMBURGER
Local storm report, Feb 13, 3:05 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
305 AM CST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     TORNADO          1 SE NEW IBERIA         29.99N 91.81W
02/13/2007                   IBERIA             LA   BROADCAST MEDIA

            KLFY-TV REPORTS TORNADO STRUCK BELAIRE SUBDIVISION IN NEW
            IBERIA. ONE ROOF BLOWN OFF A MOBILE HOME. TIME
            APPROXIMATE.

&&

SHAMBURGER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 8:35 PM CSTTornado WarningLCHBeauregard, Calcasieu25 min
Feb 12, 9:18 PM CSTSevere Thunderstorm WarningLCHCalcasieu57 min
Feb 12, 9:47 PM CSTFlash Flood WarningLCHBeauregard, Calcasieu3 hr
Feb 12, 10:13 PM CSTSevere Thunderstorm WarningLCHCalcasieu62 min
Feb 12, 11:39 PM CSTTornado WarningLCHAllen36 min
Feb 13, 12:02 AM CSTTornado WarningLCHIberia, Lafayette, Saint Martin, Vermilion43 min
Feb 13, 12:19 AM CSTTornado WarningLCHEvangeline26 min
Feb 13, 12:39 AM CSTTornado WarningLCHVermilion36 min
Feb 13, 12:47 AM CSTSevere Thunderstorm WarningLCHEvangeline, Saint Landry58 min
Feb 13, 12:50 AM CSTTornado WarningLCHIberia40 min
Feb 13, 1:00 AM CSTSevere Thunderstorm WarningLCHSaint Martin30 min
Feb 13, 1:15 AM CSTTornado WarningLCHVermilion30 min
Feb 13, 1:27 AM CSTSevere Thunderstorm WarningLCHAcadia63 min
Feb 13, 1:29 AM CSTTornado WarningLCHIberia, Lafayette, Saint Martin31 min
Feb 13, 1:44 AM CSTSevere Thunderstorm WarningLCHEvangeline, Saint Landry61 min
Feb 13, 1:49 AM CSTSpecial Marine WarningLCH56 min
Feb 13, 1:52 AM CSTTornado WarningLCHSaint Martin38 min
Feb 13, 2:37 AM CSTSpecial Marine WarningLCH53 min
Feb 13, 3:37 AM CSTSpecial Marine WarningLCH53 min

Nearby

Tornado Warnings in Louisiana, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.